Texas, 2008

Damaging Wind in Texas, August 30, 2008

August 30, 2008 · NWS EWX · 1 event in 1 county or zone

An isolated thunderstorm produced wind damage near Marble Falls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An isolated thunderstorm produced wind damage near Marble Falls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 30, 2:44 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 30, 2:44 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SAT AUG 30 2008

.DISCUSSION...
AN AREA OF RAIN WITH ISOLATED THUNDERSTORMS CONTINUES ALONG THE
RIO GRANDE WITH ISOLATED SHOWERS AND THUNDERSTORMS ELSEWHERE.
AIRMASS REMAINS MOIST WITH PWS IN THE 1.9 TO 2.2 INCH RANGE AND
EXPECT THIS PRECIPITATION PATTERN TO CONTINUE INTO THIS EVENING.
DRIER AIR POISED TO FILTER INTO SOUTH CENTRAL TEXAS FROM THE
NORTHEAST TONIGHT AS AN UPPER LEVEL RIDGE BUILDS INTO TEXAS. PWS
IN THE 1.6 TO 1.9 INCH RANGE INDICATE ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE UPPER LEVER RIDGE HOLDS
MONDAY INTO TUESDAY AS MAJOR HURRICANE GUSTAV MAKES LANDFALL ALONG
THE CENTRAL LOUISIANA COAST. PWS CONTINUE A DECREASE 1.4 TO 1.6
INCHES. STRONG SUBSIDENCE SHOULD PRODUCE A HOT AND DRY MONDAY AND
TUESDAY. MODELS CONTINUE TO HAVE DIFFICULTY WITH MOVEMENT OF
GUSTAV AFTER LANDFALL. EXPECT IT WILL MOVE INTO EASTERN TEXAS
WEDNESDAY WITH THE REMNANTS POSSIBLY STAYING THERE INTO NEXT
WEEKEND. HAVE MAINTAINED MENTION OF SLIGHT CHANCE OF MAINLY
DAYTIME POPS FOR NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS
WEDNESDAY THROUGH FRIDAY. MAV/MEX TEMPERATURES SEEM REASONABLE
WITH ONLY MINOR ADJUSTMENTS IN A FEW SPOTS AND TIME PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  96  75  98  75 /  10  10  10  -   10
AUSTIN BERGSTROM INTL AIRPORT  70  98  72  99  76 /  10  10  10  -   10
DEL RIO INTL AIRPORT           72  91  74  95  76 /  30  10  10  10  -
SAN ANTONIO INTL AIRPORT       74  95  75  97  76 /  10  10  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/03
Hazardous weather outlook, Aug 30, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT SAT AUG 30 2008

TXZ183>185-202-203-217-218-228-311100-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
500 AM CDT SAT AUG 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED. LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TXZ171>173-186>194-204>209-219>225-311100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
500 AM CDT SAT AUG 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS ON THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 30, 3:19 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CDT SAT AUG 30 2008

TXZ171-172-186-188-190-302215-
BLANCO-BURNET-GILLESPIE-KERR-LLANO-
419 PM CDT SAT AUG 30 2008

...A STRONG THUNDERSTORM WAS AFFECTING BLANCO...BURNET...GILLESPIE...
KERR AND LLANO COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOHNSON CITY...OR 10 MILES SOUTHWEST OF
ROUND MOUNTAIN...MOVING NORTHWEST AT 20 MPH.  OTHER STRONG
THUNDERSTORMS WERE DEVELOPING OVER THE HILL COUNTRY AND WILL
CONTINUE FOR THE SEVERAL HOURS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

The radar

The Ft Hood radar (KGRK), 86 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burnet

When
August 30, 5:00 PM CST
Where
Burnet County, 0.59 mi E of Granite Mtn
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.580, -98.270

Marble Falls Police reported power lines and tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126118.